I am sexually active. I take oral contraceptives and always use condoms. This month I was one day late in starting my birth control because I had trouble filling my prescription. My doctor advised me that this may increase my chances of getting pregnant, but said I should be fine so long as I used a second barrier method, like condoms.
Unfortunately, I'm about two days late starting my period, and I'm starting to get concerned. I have all the usual symptoms (bloating, cramps, fatigue) but so far nothing is happening. I've taken two home pregnancy tests (one on the day of my expected period, and one the day after) and both were negative.
Should I be concerned? Is it possible that starting my pills late has caused my cycle to be longer?
Posts: 33 | From: Chicago, IL | Registered: Mar 2011
| IP: Logged |
Starting your pills a day late could be having an effect, but sometimes withdrawal bleeds just start a bit later for no apparent reason. Just like there can be some variation in your cycle when you are not on the pill, it isn't unusual for withdrawal bleeds to vary by a day or two.
You've had two negative pregnancy tests, and used condoms correctly, so I don't see a reason to be concerned about pregnancy here.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5799 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.